Alert archive / Maine / Gale Warnings in 2020
Gale Warning 14, NWS Caribou, ME
NWS Caribou, ME issued this gale warning at Mar 12, 2020, 3:38 PM EDT. It took effect at Mar 13, 2020, 10:00 AM EDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2020, 3:38 PM EDT (19:38 UTC)
- In effect from
- Mar 13, 2020, 10:00 AM EDT
- Expired
- Mar 14, 2020, 3:39 PM EDT
- In force
- 30 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Mar 12, 1:22 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 12, 1:22 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
122 PM EDT Thu Mar 12 2020
.SYNOPSIS...
High pressure will cross the region today. Low pressure will
approach the region Friday and move East Friday night. High
pressure will build toward the region later Saturday through
Sunday, then move east on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
120 PM Update... Minor adjustments to hrly temps/dew points
based on latest observations. No other changes at time.
Previous discussion...
High pressure will continue to build across the region early
today and then move east into the Canadian Maritimes this
afternoon. Early morning satellite imagery is showing cloud
cover, associated with last night's short wave, exiting through
the Canadian Maritimes. At the same time; however, satellite is
already showing clouds advancing from the west. Morning sunshine
will be replaced by increasing mid and high clouds during the
course of today, in advance of an approaching warm front. High
temperatures this afternoon will range from the lower 30s north
to the upper 30s to near 40 degrees downeast.
An area of low pressure will intensify this evening as it tracks
northeast of the Great Lakes region. Clouds will continue to
increase, in the developing broad southerly flow, in advance of
the the approaching warm front. We should begin to see snow
developing after midnight from west to east, with any snow
accumulation by morning less than an inch. Low temperatures
tonight are expected to occur early this evening, and then
slowly rise after midnight.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Primary low pres moving NE toward James Bay from the upper
great lks will bring Strong llvl warm advcn with gusty S winds
and a pd of sig precip rates mainly late Fri morn til erly Fri
eve.
Most models indicate the temp profile initially being cold
enough for precip to start as sn from interior Downeast nwrd
late Fri morn. The question is how long will sn hold out into
the aftn hrs with the onslaught of strong deep S/SE winds. Ovr
the last few rns, most models do indicate a weak triple point
low from the ern great lks tracking ovr Downeast ME late Fri
aftn. If this does occur, it would cut-off some of the llvl
warming durg the core of the event, allowing more snfl ovr Nrn
areas before mixing with and chgng to sleet and rn by late
aftn.
For now though, we indicate a middle of the road fcst for snfl,
matching closely with WPC fcst estimates of snfl for our FA
thru Fri erly eve when precip either ends or tapers to lgt sct
sn shwrs. All and all, this event will not last much more than 9
hrs from start to finish, but will be accompanied by a few hrs
of mdt to hvy precip rates just ahead of the occluded front in
the mid to late aftn hrs when strong upper dynamics prevail just
ahead of the upper trof axis resulting in max PoPs of 100
percent durg Fri aftn this update and storm total QPF of arnd
0.50 inches with lcly up to 0.75 in. Still to erly to say
whether wntr wx advs will be needed given how critical Sfc-BL
temps will be even across the far N, but current storm totals
with this update would support an wntr wx adv for NW Aroostook
county on Fri with lesser amts S and E due to faster transition
to rn.
Winds will also be fairly strong out of the S by Fri aftn, with
wind gusts reaching near wind adv criteria spcly alg the
Downeast coast as the 925-850mb llvl jet core alf crosses the
area from the W.
Fri ngt will cont breezy behind the occluded front/triple point
low, but not very cold with little if any in the way of arctic
air immediately avbl. Nrn areas will be cloudier with isold to
sct sn shwrs/flurries while Downeast areas get partial clrg due
to downsloping off the Appalachians.
Sat will cont ptly to msly cldy, brisk and colder, spcly late
in the day as a secondary cold front crosses the FA with more in
the way of arctic air, with msly Nrn sct sn shwrs/flurries.
Skies will clr Sat ngt as brisk NW winds cont.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Sun hi temps will be colder than seasonal norms as winds
diminish by aftn. Can sfc hi pres settling ovr the Rgn could
bring the FA one of the last sub-zero ovrngt low temps to msly
Nrn ptns of the FA by erly Mon morn. Clds increase later in the
day Mon and Mon ngt as lengthy pd of llvl warm advcn begins,
with milder hi temps Mon aftn and lows Mon ngt. Sn chgng to rn
shwrs are then possible for the Rgn Tue as temps reach highs
sig abv durg the aftn. Following this system, skies will clr Tue
ngt with dry and colder conditions by Wed.
&&
.AVIATION /17Z THURSDAY THROUGH MONDAY/...
NEAR TERM: VFR conditions expected today with NW winds around
10 kt today, becoming SE 5 to 10 kt this afternoon KBGR/KBHB.
VFR this evening but developing MVFR ceilings after midnight all
terminals. Light SE winds tonight.
SHORT TERM: Fri...MVFR clgs erly to mid morning, then LIFR-IFR
all TAF sites late morning thru aftn in sn,
mixed sn/rn, and rn. Mdt to strong S winds
and possible LLWS.
Fri Ngt - Sat Ngt...Becmg VFR Downeast with MVFR clgs
and ocnl vsbys lingering across Nrn TAF sites with
mdt W to NW winds.
Sun - Mon...VFR with Lgt NW winds.
&&
.MARINE...
NEAR TERM: Winds/seas will remain below SCA levels today.
Winds/seas will begin to increase toward SCA levels after
midnight tonight.
SHORT TO LONG TERM: Srly winds quickly ramping up to potential gales
for all of our waters from midday Fri til Fri eve ahead of low
pres from the great lks followed by a lengthy SCA pd behind the
low from late Fri ngt thru at least Sat eve with winds and seas
diminishing below SCA by Sun and contg so thru Mon. Kept close to
blended wv model guidance for fcst wv hts.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Watch from Friday morning through Friday evening for
ANZ050>052.
&&
Near Term...Duda
Short Term...VJN
Long Term...VJN
Aviation...Duda/VJN
Marine...Duda/VJNHazardous weather outlook, Mar 12, 3:55 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 355 AM EDT Thu Mar 12 2020 MEZ001>006-010-011-015>017-029>032-130800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 355 AM EDT Thu Mar 12 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Significant precipitation is expected Friday from late morning onward, mainly as rain over Downeast and East Central areas, beginning as a period of wet snow late Friday morning with little in the way of snow accumulation. Over Northern and higher terrain Western locations, snow will take longer to mix with or change to rain during Friday afternoon with some snow accumulation possible. Please monitor later forecast updates in the event winter weather headlines are needed, especially across the North and West. In addition, winds will increase out of the southeast on Friday, reaching to gusts up to 40 mph by afternoon especially along the coast and inland higher terrain. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-130800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 355 AM EDT Thu Mar 12 2020 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:36 AM EDT | Gale Watch | CAR | 12 hr | |
| Mar 12, 3:39 PM EDT | Wind Advisory | CAR | Hancock, Washington | 28 hr |
| Mar 12, 3:39 PM EDT | Winter Weather Advisory | CAR | Aroostook, Piscataquis, Somerset | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.